MAUDE Adverse Event Report: CAREFUSION ALARIS EXTENSION SET; SET, EXTENSION, INTRAVASCULAR

CAREFUSION ALARIS EXTENSION SET; SET, EXTENSION, INTRAVASCULAR
Model Number 10012143
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.Additional patient information: ethnicity: not hispanic/latino, race: white.
 
Event or Problem Description
Received a copy of the customer's medsun report from the fda which states, ¿female at (b)(6) gestation presented with contractions getting stronger since midnight.Patient tubing on iv set appeared to have broken right above y connection.Nurse able to clamp it off and call for help and change out the iv.The medsun provided additional information under "what was the original intended procedure?: tubing broke right above y connection.Nurse was in room and pt.Stated that her iv came undone.Nurse was in room and patient stated her iv had come undone.Nurse went to bedside and clamped tubing to avoid blood loss and called for help.The original tubing had not ever been clamped at this "broken" section of tubing.No harm to patient, no est blood loss." an incomplete date of event of (b)(6) 2019 was provided.
 
Additional Manufacturer Narrative
The customer¿s report that the tubing broke right above y connection and leaked was confirmed to be a separation.Visual inspection identified a separation near the base of the y-split between the tubing (p/n 605518-000) and tubing (p/n 660134).Microscopic inspection of the tubing found insufficient solvent at the separation site.Further functional testing could not be performed due to the separation and obvious leaking that would occur at the separation.The tubing diameter was noted to be within iso-specification.The root cause of the separation is due to insufficient solvent during the manufacturing process.
 
Event or Problem Description
Received a copy of the customer's medsun report from the fda which states, ¿female at full term gestation presented with contractions getting stronger since midnight.Patient tubing on iv set appeared to have broken right above y connection.Nurse able to clamp it off and call for help and change out the iv.The medsun provided additional information under "what was the original intended procedure?: tubing broke right above y connection.Nurse was in room and patient stated her iv had come undone.Nurse went to bedside and clamped tubing to avoid blood loss and called for help.The original tubing had not ever been clamped at this "broken" section of tubing.No harm to patient, no est blood loss." an incomplete date of event of (b)(6) 2019 was provided.It was reported that during a primary infusion of lactated ringers 1000ml at 125ml/hour and another primary infusion of oxytocin 30 units/500ml being titrated for uterine contractions, the tubing set leaked at the y-site.The nurse was at the patient's bedside when the leak occurred and prevented the patient from bleeding.The event occurred in the labor and delivery department.There was no blood loss, and no patient harm.
 
Event or Problem Description
Received a copy of the customer's medsun report from the fda which states, ¿female at full term gestation presented with contractions getting stronger since midnight.Patient tubing on iv set appeared to have broken right above y connection.Nurse able to clamp it off and call for help and change out the iv.The medsun provided additional information under "what was the original intended procedure?: tubing broke right above y connection.Nurse was in room and pt.Stated that her iv came undone.Nurse was in room and patient stated her iv had come undone.Nurse went to bedside and clamped tubing to avoid blood loss and called for help.The original tubing had not ever been clamped at this "broken" section of tubing.No harm to patient, no est blood loss." an incomplete date of event of jan-2019 was provided.It was reported that during a primary infusion of lactated ringers 1000ml at 125ml/hour and another primary infusion of oxytocin 500ml being titrated for uterine contractions, the tubing set leaked at the y-site.The nurse was at the patient's bedside when the leak occurred and prevented the patient from bleeding.The event occurred in the labor and delivery department.There was no blood loss, and no patient harm.
 
Additional Manufacturer Narrative
Changed reportable malfunction to serious injury.

Brand Name
ALARIS EXTENSION SET
Common Device Name
SET, EXTENSION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8420354
Report Number9616066-2019-00689
Device Sequence Number16656887
Product Code FPA
UDI-Device Identifier10885403233661
UDI-Public10885403233661
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10012143
Device Catalogue Number10012143
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date04/25/2019
05/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
C24104E,8015,8100,TD (B)(6) 2019.; C24104E,8015,8100.; NON-BD CONNECTOR, THERAPY DATE UNKNOWN.; NON-BD CONNECTOR, THERAPY DATE UNKNOWN
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age19 YR
Patient Weight90